MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00156.Medical products: pectus system 15 pectus support bar, part# 01-3715, lot# unk.Pectus system elongated pectus stabilizer, part# 01-3801, lot# unk.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported a pectus bar and stabilizer was removed in a revision approximately eight months post-operatively after the bar slipped out of the stabilizer.The devices were removed and were not replaced.Twelve to eighteen months following the revision, a ravitch procedure is planned.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The two (2) elongated pectus stabilizer (part# 01-3801, lot# unk) were not returned for investigation; therefore, no inspections or functional testing could be conducted.Scans were provided, which show that the pectus support bar had disengaged from one of the two stabilizers and that stabilizer also appeared to be loose on one side.The dhr for this device could not be reviewed due to the lot numbers remaining unknown.There are no indications of manufacturing defects.For this part (01-3801) and the previous one year (from the notification date) regarding the migration of the implant, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.It is possible that the patient's excessive movement caused the suture to come out of the stabilizer allowing the pectus bar to move.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS SYSTEM ELONGATED PECTUS STABILIZER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9813288
Report Number0001032347-2020-00157
Device Sequence Number3002248
Product Code HRS
UDI-Device Identifier00841036011093
UDI-Public00841036011093
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K981789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age18 YR